Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Undissolved Ziagen in Stool
Mar 10, 2004

I am taking Kaletra, Ziagen and Viramune. Occasionally (usually when I have diarrhea, which isn't often), I will see undissolved Ziagen tablets in my stool. I know that certain types of pills release their medicine without dissolving; is Ziagen one of those? I'm worried that if the tablets aren't dissolving properly then I'm only getting 2/3 of my cocktail and am risking resistance (I already have mild resistance to Ziagen, but have been undetectable 6-9 months on this combo).

[I couldn't figure out whether to post this in the resistance or side effects forum, so if I have chosen incorrectly, please feel free to move it to the proper forum.]

Response from Dr. Henry

I haven't ever had a patients bring that issue to my attention! Ziagen is available as a solution so that could be tried. If the pill is regularly not dissolved then it probably is not contributing much to your regimen so another drug might be considered depending on past treatment history/resistance issues, etc. KH



Previous
Sustiva, Combivir, and Diarrhea
Next
MY SKIN

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement